MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ZIRC 12/14 FEM HD 28 + 0; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. ZIRC 12/14 FEM HD 28 + 0; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Catalog Number 71320028
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, due to a infection, a poly exchange was performed.Patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A relationship, if any, between the device and the reported incidents could not be corroborated.The clinical/medical investigation concluded that, this case reports that a revision/poly exchange was performed due to infection.Per email correspondence, the requested x-rays and operative reports will not be provided, due to hospital protocols on patient privacy.Without sufficient supporting medical evidence, the reported event cannot be thoroughly assessed, and a medical assessment cannot be rendered.Should medical/clinical records be provided, the clinical task can be re-evaluated and assessed at that time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ZIRC 12/14 FEM HD 28 + 0
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11419437
Report Number1020279-2021-01816
Device Sequence Number19780865
Product Code LZO
UDI-Device Identifier03596010196187
UDI-Public3596010196187
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K971414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71320028
Device Lot Number404898
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;